# SDR 99UAL900555

- Difficulty date: October 25, 1999
- Submitted: October 9, 2000
- Operation: Air carrier
- Aircraft: N420UA
- Make and model: Airbus A320-232
- Aircraft serial: 489
- Aircraft time: 17,687 hours
- Engine: Iae V2527A5
- System (JASC): 5610 · Flight Compartment Windows
- Part: Windshield
- Condition: Cracked
- Location: Cockpit
- Stage of operation: CR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: B

## Discrepancy

FLT EXPERIENCED A CRACKED OUTER WINDSHIELD ON THE CAPT SIDE AT FL390.  FLT DESCENDED TO FL220 PER THE FLIGHT MANUAL.  *S/D*  WATER INGRESS THROUGH THE WEATHER SEAL REACHED THE WINDSHIELD''S BUSBAR, RESULTING IN ELECTRICAL ARCING AND SUBSEQUENT CRACKING OF THE WINDSHIELD OUTER FACE PLY.  CRACKING OF THE OUTER FACE PLY DOES NOT AFFECT STRUCTURAL INTEGRITY, HOWEVER THE WINDSHIELD WAS REPLACED PRIOR TO THE AIRCRAFT''S NEXT FLIGHT.
